Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 20, 2011, 2:03 PM EDT for Genesee County, Michigan. It was in force for 25 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 2:03 PM EDT (18:03 UTC)
- Expired
- Aug 20, 2011, 2:28 PM EDT
- In force
- 25 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Genesee County, MI
The radar
The Detroit radar (KDTX), 54 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 2:06 PM EDT | HAIL 0.75 | 3 E Mount Morris, MI | |
| Aug 20, 2:12 PM EDT | HAIL 0.75 | 5 Ese Clio, MI | |
| Aug 20, 2:18 PM EDT | HAIL 0.75 | 5 Wnw Otisville, MI | |
| Aug 20, 2:26 PM EDT | TSTM WND DMG | Otisville, MI | CENTRAL DISPATCH REPORTS NUMEROUS TREES DOWN ACROSS FOREST TOWNSHIP |
| Aug 20, 2:26 PM EDT | HAIL 0.75 | 5 W Columbiaville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS53 KDTX 201803
SVRDTX
MIC049-201845-
/O.NEW.KDTX.SV.W.0110.110820T1803Z-110820T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
203 PM EDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 245 PM EDT
* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OTISVILLE...OR 7 MILES SOUTHEAST OF CLIO...AND MOVING EAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OTISVILLE AROUND 210 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OTISVILLE... MOUNT MORRIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4322 8365 4322 8347 4307 8346 4308 8370
4322 8370
TIME...MOT...LOC 1803Z 265DEG 22KT 4313 8359
WIND...HAIL 60MPH 1.00IN
$$
BT1 follow-up statement
049
WWUS53 KDTX 201828
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
228 PM EDT SAT AUG 20 2011
MIC049-201838-
/O.CAN.KDTX.SV.W.0110.000000T0000Z-110820T1845Z/
GENESEE MI-
228 PM EDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GENESEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4322 8365 4322 8347 4307 8346 4308 8370
4322 8370
TIME...MOT...LOC 1828Z 265DEG 22KT 4314 8338
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:13 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 20, 1:13 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 113 PM EDT SAT AUG 20 2011 .AVIATION... //DISCUSSION... LINE OF THUNDERSTORMS HAS CONSOLIDATED OVER WESTERN PORTIONS OF THE STATE ALONG A COLD FRONT MOVING SOUTHEAST ACROSS THE REGION. THIS LINE OF THUNDERSTORMS IS EXPECTED TO INTENSIFY AS IT MOVES EASTWARD AND FEEDS OFF BETTER INSTABILITY. STORMS WILL ARRIVE AT THE NORTHERN TAF SITES AROUND 19-20Z AND THE SOUTHERN TAF SITES AROUND 20-21Z. SEVERE WEATHER IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. FRONT WILL BE SLOW TO EXIT THE REGION THIS EVENING AND THE CHANCE OF SHOWERS WILL LINGER INTO THE EVENING HOURS WITH MVFR CONDITIONS POSSIBLE. INCREASED LOW LEVEL MOISTURE WILL SUPPORT THE POTENTIAL FOR PATCHY FOG LATER TONIGHT AS WELL...MAINLY ACROSS THE NORTH. FOR DTW...MAIN LINE OF THUNDERSTORMS IS EXPECTED TO IMPACT THE TERMINAL AROUND 21Z. HOWEVER...A FEW SCATTERED THUNDERSTORMS ARE POSSIBLE AHEAD OF THE MAIN LINE. THUNDERSTORMS ARE EXPECTED TO EXIT THE AREA AROUND 23-00Z. SEVERE WEATHER IS POSSIBLE AS THESE STORMS MOVE THROUGH. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE ON THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. MODERATE CONFIDENCE ON TIMING. * MODERATE CONFIDENCE THAT CEILINGS WILL DROP BELOW 5000FT TONIGHT. && .PREV DISCUSSION...ISSUED 1158 AM EDT SAT AUG 20 2011 UPDATE... CONVECTIVE POTENTIAL IS THE PRIMARY CONCERN IN THE FORECAST FOR THIS AFTERNOON THROUGH THIS EVENING. GENERALLY EXPECT SCATTERED ACTIVITY TO FORM OVER THE REGION DURING THE EARLY TO MID AFTERNOON IN ADVANCE OF THE MAIN LINE ASSOCIATED WITH THE COLD FRONT. THE STRONGEST/MOST ORGANIZED CONVECTION WITH THE COLD FRONT WILL AT LEAST APPROACH SEVERE LIMITS WITH BEST ESTIMATE OF PEAK ACTIVITY DURING THE 4 PM TO 8 PM TIME PERIOD. THE LATEST SURFACE ANALYSIS AND RADAR COMPOSITES INDICATE THE COLD FRONT QUITE ACTIVE FOR THIS TIME OF DAY, ESPECIALLY FROM CHICAGO INTO WEST-CENTRAL LOWER MICHIGAN. MEANWHILE, SURFACE DEWPOINT WILL CONTINUE TO INCREASE OVER SE MICHIGAN WHERE SURFACE HEATING IS ABUNDANT RESULTING IN AN INSTABILITY AXIS OUT AHEAD OF THE COLD FRONT. MESOANALYSIS INDICATES MLCAPE AROUND 2000 J/KG WHERE SURFACE DEWPOINT IS APPROACHING 70 WITH TEMPS WARMING INTO THE LOWER TO MID 80S. THIS DOWNSTREAM INSTABILITY MAX WILL SUPPORT DEVELOPMENT OF SCATTERED STORMS IN A MOSTLY UNCAPPED BOUNDARY LAYER AND HELP SUSTAIN THE EXISTING CONVECTION. OVERALL, WE SHOULD EXPECT BETTER ORGANIZATION AS THE ACTIVITY MATURES THROUGH THE LATE AFTERNOON AND EVENING WITH THE HELP OF A RESPECTABLE UNIDIRECTIONAL WIND FIELD INCREASING TO AROUND 40 KNOTS AT 500 MB. THIS WILL MAKE DAMAGING WIND THE PRIMARY HAZARD BUT WITH LARGE HAIL ALSO POSSIBLE IN SOME OF THE MORE INTENSE UPDRAFTS. PREV DISCUSSION...ISSUED 341 AM EDT SAT AUG 20 2011 SHORT TERM...TODAY THE PRIMARY COLD FRONTAL BOUNDARY THAT IS ATTENDANT TO THE JAMES BAY LOW PRESSURE SYSTEM IS SINKING SOUTHWARD THROUGH PORTIONS OF LOWER MICHIGAN THIS MORNING. THE PROGRESSION OF THE FRONTAL BOUNDARY WILL SLOW DOWN EARLY...POTENTIALLY STALLING OVER NORTHERN PORTIONS OF THE CWA. THIS BOUNDARY HAS BECOME ACTIVE AGAIN HERE AFTER MIDNIGHT WITH SHOWERS AND THUNDERSTORMS ACROSS FAR NORTHERN LOWER MICHIGAN...WITHIN THE ZONE OF POOLED LOW TO MIDLEVEL MOISTURE. THE ADDITIONAL INITIATION OF CONVECTION MAY HAVE BEEN DUE TO DESTABILIZING EFFECTS OF NOCTURNAL CLOUD TOP COOLING. THIS CONVECTION SHOULD MORE OR LESS PERCOLATE ALONG THIS BOUNDARY SLOWLY TRENDING TOWARDS SAGINAW BAY THIS MORNING. MODEL DATA SUGGESTS A QUIET PERIOD THIS MORNING FOR MUCH/ALL OF THE CWA WITH A VERY STABLE AIRMASS IN THE LOWEST 13 KFT. LOW TO MIDLEVEL MOISTURE ADVECTION THIS MORNING UNDER FULL INSOLATION WILL ALLOW THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE FOR THE AFTERNOON HOURS. A DEEPER TROUGH...UPPER LEVEL JET CORE...AND COOLER MIDLEVEL TEMPERATURES WILL ADVANCE EASTWARD THROUGH THE WESTERN AND NORTHERN GREAT LAKES. THE ENHANCED MIDLEVEL TEMPERATURE GRADIENT COMBINED WITH SOME SHREDDED CONVECTIVE VORTICITY MAXIMA STREAMING NORTHEASTWARD IN ADVANCE WILL CAUSE AN AGEOSTROPHIC RESPONSE AND ASSOCIATED DEEP COLUMN FRONTOGENESIS LATER TODAY IN A MORE FAVORED ZONE OF ORGANIZING DEFORMATION. BEST TIMING ON THIS PRECIPITATION IS SET FOR AN ARRIVAL AT/AROUND 19-20Z. INCREASED POPS TO LIKELY/NUMEROUS DURING THIS TIME PERIOD. UNCERTAINTY WITH CONVECTIVE AVAILABLE POTENTIAL ENERGY VALUES PER USUAL BECAUSE OF QUESTIONABLE NEAR SURFACE DEWPOINTS VALUES...BUT THE RANGE SHOULD BE SOMEWHERE BETWEEN A WEAKLY CAPPED 800-1400 J/KG BY THIS AFTERNOON. THE CONSOLIDATED JET CORE THAT WILL BEGIN TO ARRIVE DURING THE LATE AFTERNOON ALONG AND AHEAD OF THE APPROACHING TROUGH WILL SEND 0-6KM BULK SHEAR MAGNITUDES QUICKLY IN EXCESS OF 40 KNOTS. THIS SHEAR ALONG WITH THE EXPECTED INSTABILITY WILL ALLOW FOR THE POTENTIAL OF ORGANIZED CONVECTION THIS AFTERNOON IN THE FORM OF DYNAMIC BOWS. ANY ORGANIZATION TO THE THUNDERSTORMS WILL SUPPORT AN ISOLATED SEVERE RISK TODAY FOR DAMAGING WIND GUSTS. HIGHS TODAY WILL RANGE FROM THE UPPER 70S NORTH...TO THE MIDDLE 80S ACROSS THE SOUTH. LONG TERM...TONIGHT THROUGH FRIDAY ELONGATED AXIS OF DEEPER MOISTURE/THETA-E GRADIENT WILL EXTEND ACROSS SOUTHEAST MICHIGAN THROUGH THE EARLY PORTION OF SATURDAY NIGHT /00-06Z/. SUSTAINED MID LEVEL FORCING/FGEN IN THE PRESENCE OF THIS MOISTURE PROFILE WILL MAINTAIN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THIS PERIOD. POTENTIAL EXISTS FOR SOME HEAVIER RAINFALL SHOULD THERE BE A STRONGER AND MORE CONCENTRATED FGEN RESPONSE. SLIGHT DRY/COOL AIR ADVECTION WILL COMMENCE FROM NORTHWEST TO SOUTHEAST THROUGH THE LATTER HALF OF THE NIGHT AND INTO SUNDAY MORNING. 110 KNOT UPPER JET CORE WILL ANCHOR THE DEEPENING TREND OF A LONGWAVE TROUGH THAT WILL SETTLE ACROSS THE REGION SUNDAY AND MONDAY. FAVORABLE EXIT REGION JET DYNAMICS COMBINED WITH COOLING MID LEVEL TEMPERATURES AND DAYTIME HEATING WILL PROMOTE SCATTERED SHOWERS/EMBEDDED THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON/EARLY EVENING THROUGHOUT NORTHERN/CENTRAL LOWER MI. PRECIPITATION POTENTIAL DIMINISHES TOWARD THE SOUTH BUT CANNOT RULE OUT AN ISOLATED CELL OR TWO DURING PEAK HEATING. BASED ON MODEST MIXING INTO A THERMAL PROFILE THAT CARRIES 850 MB TEMPERATURES OF 10-12C...WILL SEE HIGHS SUNDAY RANGE FROM LOWER 80S SOUTH TO MID 70S IN THE THUMB. UPPER LEVEL NORTHWEST FLOW REMAINS LOCKED IN ON MONDAY AS HIGH PRESSURE BUILDS IN AT THE SURFACE. TRAILING WEAK MID LEVEL WAVE/BRIEF INCREASE IN CYCLONIC VORTICITY ADVECTION MAY CLIP NORTHERN PORTIONS OF THE FORECAST AREA AT THE RIGHT TIME /PEAK HEATING/ TO ALLOW FOR ISOLATED SHOWER DEVELOPMENT 20-00Z LATE MONDAY. OTHERWISE...JUST A TOUCH COOLER ON MONDAY AS THE LOW LEVEL THERMAL TROUGH EASES THROUGH...WITH READINGS MAINLY 75-80F. AIRMASS WILL MODERATE THROUGH THE MIDWEEK PERIOD AS UPPER HEIGHTS/ THICKNESSES CLIMB AND THE LOW LEVEL FLOW BECOMES SOUTHERLY. TEMPERATURES BY WEDNESDAY WILL RETURN TO SLIGHTLY ABOVE NORMAL LEVELS /LOW-MID 80S/. NEXT MID LEVEL WAVE STREAMING ALONG THE CANADIAN BORDER WILL IMPACT THE REGION DURING THE WEDNESDAY/ WEDNESDAY PERIOD. STILL SOME MODEL DIFFERENCES IN THE TIMING AND POSITION OF THE LARGER SCALE FEATURES...SO JUST A LOW POP REMAINS APPROPRIATE FOR THIS TIME. BETTER MODEL CONSENSUS DOES EXIST IN DEPICTING DRY/STABLE CONDITIONS AS HIGH PRESSURE RETAKES CONTROL FOR THE END OF THE WEEK. MARINE... THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL EXIST FOR ALL AREA WATERWAYS TODAY. THE BETTER POTENTIAL FOR CONVECTIVE ACTIVITY WILL COME THIS AFTERNOON AND EVENING FOR SOUTHERN PORTIONS OF LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. OTHER THAN WITH LOCALIZED EFFECTS DUE TO THUNDERSTORM ACTIVITY...WINDS AND WAVES SHOULD BE RELATIVELY BENIGN ACROSS THE AREA THROUGH TONIGHT. A COUPLE OF WEAK NORTHERLY WIND EPISODES ON SUNDAY AND AGAIN ON MONDAY MAY ALLOW FOR INCREASED WAVE HEIGHT ACTIVITY ACROSS FAR SOUTHERN LAKE HURON. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....AGD UPDATE.......BT SHORT TERM...CB LONG TERM....MR MARINE.......CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 20, 3:02 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 302 AM EDT SAT AUG 20 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-210715- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 302 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR ISOLATED STORMS TO BECOME SEVERE...CONTAINING DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. THESE STORMS WILL BE THE RESULT OF A COLD FRONT THAT WILL SLOWLY SAG SOUTH THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL DEVELOP ON SUNDAY AS AN UPPER LEVEL COLD POOL MOVES INTO LOWER MICHIGAN. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE TOWARD SAGINAW BAY...AS WELL AS THE THUMB REGION. THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTER REPORTS WOULD BE GREATLY APPRECIATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-210715- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 302 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR ISOLATED STORMS TO BECOME SEVERE...CONTAINING DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONCE INCH IN DIAMETER. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. THESE STORMS WILL BE THE RESULT OF A COLD FRONT THAT WILL SLOWLY SAG SOUTH THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY AS AN UPPER LEVEL COLD POOL MOVES INTO LOWER MICHIGAN. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE OVER SAGINAW BAY AND LAKE HURON. THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTER REPORTS WOULD BE GREATLY APPRECIATED. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 20, 1:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 126 PM EDT SAT AUG 20 2011 MIZ061-201815- GENESEE- 126 PM EDT SAT AUG 20 2011 ...SPECIAL WEATHER STATEMENT... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CLIO...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKLEY WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... OTISVILLE BY 150 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BT
Local storm report, Aug 20, 1:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
156 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 2 S CLIO 43.15N 83.73W
08/20/2011 E0.88 INCH GENESEE MI TRAINED SPOTTER
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:40 PM EDT | Areal Flood Advisory | DTX | Genesee, Lapeer, Sanilac, Tuscola | 4 hr |
| Aug 20, 2:47 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 55 min |
| Aug 20, 3:04 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 71 min |
| Aug 20, 3:36 PM EDT | Special Marine Warning | DTX | 84 min | |
| Aug 20, 3:43 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 24 min |
| Aug 20, 3:50 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 70 min |
| Aug 20, 4:05 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 55 min |
| Aug 20, 4:12 PM EDT | Flash Flood Warning | DTX | Sanilac | 3 hr |
| Aug 20, 4:56 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland, Wayne | 47 min |
| Aug 20, 5:00 PM EDT | Special Marine Warning | DTX | 60 min | |
| Aug 20, 5:08 PM EDT | Special Marine Warning | DTX | 52 min | |
| Aug 20, 5:21 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 34 min |
| Aug 20, 5:25 PM EDT | Special Marine Warning | DTX | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.